MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25022UX
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a moderately tortuous, moderately calcified lesion with 90% stenosis in the proximal diagonal branch.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated with a 1.5mm and 2.0mm balloon.The device did pass through a previously deployed stent in the left anterior descending (lad) artery, which crossed over the diagonal.The previously deployed stent was implanted in 2013.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to the lesion.After the first pre-dilation, an attempt was made to the deliver the onyx frontier stent, which was unsuccessful.The stent was removed successfully, and the lesion was further pre-dilated with a 2.5mm non-compliant balloon.Another attempt was made to deliver the stent, but this was also unsuccessful.An attempt was then made to try and remove the stent, but the stent dislodged.It is believed that the stent may have caught on a strut of the old stent that was across the ostium of the diagonal.An attempt was made to try and snare the stent from the vessel using a 4.0mm gooseneck snare.It was possible to snare the stent, however, the stent would not come out of the vessel.Using intravascular ultrasound (ivus), it was verified that the stent was stretched out and now partially in the left main (lm).The stent was not removed from the patient.The vessel was ballooned open with a 1.5mm balloon and flow was restored.A balloon pump was placed, and the patient was transferred to another hospital for coronary artery bypass graft (cabg) surgery.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: resistance was noted during withdrawal of the device.Excessive force was not used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19678314
Report Number9612164-2024-03123
Device Sequence Number15194759
Product Code NIQ
UDI-Device Identifier00763000511319
UDI-Public00763000511319
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25022UX
Device Catalogue NumberONYXNG25022UX
Device Lot Number0012197585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/06/2024
07/26/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date07/25/2024
07/31/2024
Date Device Manufactured03/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown